Alert archive / Illinois / Areal Flood Warnings in 2015
Areal Flood Warning 11, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jun 8, 2015, 9:53 PM CDT for Fayette County, Marion County, Illinois. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2015, 9:53 PM CDT (02:53 UTC)
- Expired
- Jun 9, 2015, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 125 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 8, 6:57 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 8, 6:57 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 657 PM CDT Mon Jun 8 2015 .SHORT TERM: (Through Late Tonight) Issued at 330 PM CDT Mon Jun 8 2015 Secondary cold front will continue to progress southeast this evening with wind becoming northwest in its wake. Line of showers and thunderstorms aligned with the front will weaken throughout the evening with loss of daytime heating. Temperatures will be cooler tonight with lows generally in the 60s. CVKING .LONG TERM: (Tuesday through Next Monday) Issued at 330 PM CDT Mon Jun 8 2015 (Tuesday - Thursday) A mostly quiet period expected with NW flow aloft initially, transitioning to the beginnings of SW flow aloft by late Thursday and will feature the absence of upper level disturbances and fronts for most areas. The exception will be northeast MO and west-central IL, which will have small chances for TSRA for much of this period, beginning late Tuesday night and Wednesday morning with anticipated lift from WAA at the H750-700 level that is above the cap and will create a threat to initiate "sunrise surprise" convection. Later on Wednesday, a surface cold front is expected to edge into the area and linger into Thursday. Very high CAPEs late Wednesday will battle with what could be enough of a cap to prevent convection, but what does fire will have the capability of going pulse severe in the low shear environment. More a less a repeat of this scenario for much of Thursday, with PoPs ramping up very late as an upper level disturbance approaches from the west. This upper level disturbance may be enhanced by tropical moisture from Blanca, currently in the eastern Pacific. Otherwise, very warm to hot temps expected, with maxes each day in the lower to mid 90s. Fortunately, it looks like dewpoints should be low enough to keep heat index values near or below 100F. (Friday - Next Monday) For the rest of the week, we will see a RIDGE anchor over the southeastern CONUS, with SW flow, plenty of moisture thru the column, and regular intrusions of upper level disturbances and lingering frontal boundaries to warrant above climo PoPs thru this period. Looks very active. Temps should be at least seasonal normals, but suspect most days will be above. TES && .AVIATION: (For the 00z TAFs through 00z Tuesday Evening) Issued at 655 PM CDT Mon Jun 8 2015 Spotty showers and thunderstorms that developed along the cold front near KUIN this afternoon have propagated south towards the St. Louis area, and have finally begun to weaken as they encounter the slightly more stable air along the I-70 corridor...as indicated by late afternoon meso analysis. Based on latest radar trends, it would appear that the TAF sites in the STL metro will remain dry, with only a stray shower threatening KSUS before the precipitation totally dissipates between 00-02z. Otherwise, it would appear that VFR conditions with nearly clear skies are in the offing for the entire FA tonight through Tuesday. Cold front will work a bit more south this evening and then lose its identity overnight as surface ridge begins to build into the area from the southern Plains. AMS is progged to destabilize on Tuesday afternoon, and there are hints of some weak shortwave energy propagating int the area, but forecast sounding indicate quite a bit of CIN which should inhibit any convection. Specifics for KSTL: Debris from upstream, late afternoon convection will drift south and dissipate over the next few hours, leaving clear skies/VFR conditions for the remainder of the night and into Tuesday. Truett && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 8, 6:45 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 645 PM CDT MON JUN 8 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 645 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING BUT ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY IN VARIOUS PARTS OF OUR REGION. THE CHANCE WILL INITIALLY BE IN NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS FOR LATE TUESDAY NIGHT THROUGH THURSDAY AND THEN EXPAND TO THE ENTIRE AREA FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Local storm report, Jun 8, 5:10 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 5 SW LOUISIANA 39.39N 91.13W
06/08/2015 E0.25 INCH PIKE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Jun 8, 5:13 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 7 E FRANKFORD 39.49N 91.19W
06/08/2015 E0.50 INCH PIKE MO LAW ENFORCEMENT
DEPUTY REPORTED MARBLE SIZED HAIL AT THE INTERSECTION
OF HIGHWAY 79 AND COUNTY ROAD B. TIME ESTIMATED FROM
RADAR.
&&
TRUETTLocal storm report, Jun 8, 5:30 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL EOLIA 39.24N 91.01W
06/08/2015 E0.25 INCH PIKE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Jun 8, 6:07 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VANDALIA 39.31N 91.49W
06/08/2015 E0.50 INCH AUDRAIN MO TRAINED SPOTTER
COMBINATION OF HAIL AND WIND HAS KNOCKED DOWN TREE
BRANCHES... WITH HEAVY RAIN AS WELL
&&
CORRECTED EVENT TIME...COUNTY/STATE...LOCATION...EVENT...REMARKS
TRUETTLocal storm report, Jun 8, 6:15 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL VANDALIA 39.31N 91.49W
06/08/2015 E0.50 INCH AUDRAIN MO TRAINED SPOTTER
&&
DYELocal storm report, Jun 8, 7:54 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL VANDALIA 39.31N 91.49W
06/08/2015 E1.00 INCH AUDRAIN MO PUBLIC
0601 PM TSTM WND DMG VANDALIA 39.31N 91.49W
06/08/2015 AUDRAIN MO PUBLIC
WIND WAS STRONG ENOUGH TO PUSH TWO CARS INTO EACH
OTHER. PUBLIC REPORT RELAYED VIA KRCG.
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:45 PM CDT | River Flood Warning | LSX | Saint Charles | 54 days |
Nearby
Areal Flood Warnings in Illinois, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.